Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2007, 2:26 PM CDT for Custer County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- May 4, 2007, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 041926
SVRLBF
NEC041-042000-
/O.NEW.KLBF.SV.W.0078.070504T1926Z-070504T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 300 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SARGENT...OR ABOUT 7 MILES SOUTHEAST OF
TAYLOR...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WESTERN NEBRASKA.
LAT...LON 4160 9953 4153 9930 4160 9923 4173 9922
4173 9939
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:17 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 4, 10:17 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 AM CDT FRI MAY 4 2007 A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. THE FF WATCH AREA USES THE 12Z NAM12 SOLN AND OVERLAPS THE NAM12 QPF. PREVIOUS... .SYNOPSIS... JUST RECEIVED SOME PEA SIZE HAIL AT KLBF. LOWEST GATE AT THE MCCOOK PROFILER IS 55KT. THIS IS 20 PLUS KT ABOVE LAST 00Z MODEL RUNS. KLNX RADAR SHOWS A BROKEN LINE OF CONVECTION BASICALLY ALONG HWY 83 TRACKING TO THE EAST AROUND 30KT. AHEAD OF THE CONVECTION...FG HAS BEEN DOWN TO 1/2SM WITH SOME PERIODS OF -RA AND DZ. WATER VAPOR ILLUSTRATES UPPER TROUGH ACROSS THE WEST WITH PACIFIC MOISTURE ADVECTING INTO THE REGION. && .DISCUSSION... DANGEROUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN LATE TODAY. MOISTURE CONTINUES TO STREAM INTO THE CWA TODAY. AT FIRST...INSTABILITY WILL BE SOMEWHAT LIMITED. NO CIN SO SCT TSRA THIS AFTERNOON...SOME STRONG TO MARGINALLY SEVERE ESPECIALLY IN THE SOUTHEAST. MOST SOLID SEVERE THREAT COMES AFTER 00Z AS JET DYNAMICS APPROACH. JET MAX IS ABOUT 110KT. WARM FRONT IS PROGGED TO RAPIDLY LIFT NORTH. THERE WILL BE NO CIN NORTH OF THE FRONT SO SUPERCELLS WITH TORNADOES ARE FORECAST THROUGH THE NIGHT. NAM HAS OVER 2500J/KG SBCAPE 12Z SATURDAY. SEVERE THREAT THEN CONTINUES THROUGH SATURDAY AND SATURDAY NIGHT WITH MORE CHANCES FOR TORNADOES. SPC SUMS IT UP WITH A MODERATE RISK FRIDAY AND SATURDAY. PUBLIC AWARENESS SHOULD BE RAISED AS THE POTENTIAL WILL EXIST FOR THE DEVELOPMENT OF POWERFUL TORNADOES. TORNADO WORDING HAS BEEN ADDED TO THE GRIDS IN THE HIGHEST RISK AREA FOR TONIGHT...WITH SEVERE FOR SATURDAY. CHANCES FOR TSRA TO CONTINUE ON SUNDAY WITH UPPER LEVEL DYNAMICS. EXACT POSITION OF THE SURFACE FRONT HOWEVER IS NOT 100 PERCENT. BEHIND THE FRONT ACTIVITY WOULD BE MORE SCT-ISOLD IN NATURE. ALONG AND AHEAD MORE WIDESPREAD AND INTENSE ACTIVITY IS ANTICIPATED. THE FRONT CURRENTLY LOOKS TO BE JUST EAST OF THE CWA...HOWEVER THE ECMWF PROGS ARE A BIT TOO CLOSE TO BE CERTAIN. POSTION OF THE FRONT WILL DICTATE TEMPS THROUGH THE PERIOD. EASTERN HALF MOST LIKELY TO REMAIN MILD...WITH WESTERN HALF BETTER CHANCES OF REMAINING BELOW 70F. && .AVIATION... WIDESPREAD IFR CEILINGS ARE EXPECTED THROUGH 16Z ACROSS EASTERN SECTIONS OF TWEB ROUTES 098...264 AND 274 AND AT KLBF AND KVTN. CEILINGS ARE EXPECTED TO LIFT TO MVFR LATE THIS MORNING AND EARLY THIS AFTERNOON FROM KLBF TO KOGA...KLBF TO KIML AND KOFK TO KVTN. ALONG THE REMAINDER OF TWEB ROUTES VFR CEILINGS ARE EXPECTED. NUMEROUS SHOWERS WITH THUNDERSTORMS ARE EXPECTED THROUGH 14Z EAST OF A LINE FROM KVTN-KLBF...OR ALONG TWEB ROUTE 098 FROM KOFK-KVTN. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH SOME THUNDERSTORMS BEING SEVERE. ISOLATED SURFACE WIND GUSTS ABOVE 50 KTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS...AND HAIL OVER A HALF AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGER STORMS. MVFR CEILINGS WILL BE PREVALENT AFTER SUNSET AT KLBF...KVTN...ALONG TWEB ROUTES 098 AND 264...AS WELL AS THE EASTERN TWO THIRDS OF TWEB ROUTE 274. && .HYDROLOGY... CONCERNED THAT HPC AND MODEL QPF IS ON THE LOW SIDE DUE TO THE CONVECTIVE NATURE OF THE APPROACHING STORM. ALTHOUGH FLASH FLOOD GUIDANCE IS FAIRLY HIGH...RAINFALL RATES AND THE LONG DURATION OF THE SITUATION SHOULD LEAD TO SOME FLOODING. PROBLEM IS PINNING DOWN THE AREA OF HIGHEST RISK. HAVE HELD OFF ON ISSUING A WATCH FOR NOW...ANOTHER MODEL RUN MAY HELP. ALSO...FLOODING CONCERNS WOULD BE AFTER 00Z...AND MOST LIKELY AFTER 06Z. PW VALUES ACROSS THE EAST WILL BE ABOVE 1 INCH THROUGH SATURDAY NIGHT. ECMWF SCENARIO LOOKS TO BE THE MOST FAVORABLE SOLUTION FOR FLOODING RAINS ACROSS THE EAST AS IT IS THE FURTHEST WEST WITH THE SURFACE BOUNDARY THROUGH SUNDAY. SOUTHERN ZONES HAVE THE LOWEST FLASH FLOOD GUIDANCE. THIS AREA IS HIGHLY QUESTIONABLE AS IT WILL BE IN THE STORM INITIATION ZONE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-025>029-037-038-059-070-071. && CDC
Hazardous weather outlook, May 4, 10:00 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 AM CDT FRI MAY 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-051500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1000 AM CDT FRI MAY 4 2007 /900 AM MDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS NEVADA INTO UTAH THIS AFTERNOON. EAST OF THIS FEATURE...A STRONG UPPER LEVEL DISTURBANCE WILL LIFT INTO EASTERN COLORADO AND WESTERN KANSAS THIS AFTERNOON. AS THIS FEATURE COLLIDES WITH ABUNDANT LOW LEVEL MOISTURE AND STRONG INSTABILITY DUE TO AFTERNOON HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. THIS ACTIVITY WILL LIFT NORTH NORTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. SUFFICIENT LOW LEVEL WIND SHEAR WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO SPRINGVIEW. NORTH OF THIS LINE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR TORNADIC THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO BROKEN BOW. AFTER MIDNIGHT...A LARGE CLUSTER OF THUNDERSTORMS WILL DEVELOP...LIFTING NORTH NORTHEAST INTO THE DAKOTAS. OVERNIGHT...THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE THUNDERSTORMS ARE EXPECTED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 4, 2:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL SARGENT 41.64N 99.37W
05/04/2007 E1.00 INCH CUSTER NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:09 AM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 10 more | 58 hr |
| May 4, 2:09 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| May 4, 2:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| May 4, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
| May 4, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| May 4, 3:34 PM CDT | Tornado Warning | LBF | Holt | 41 min |
| May 4, 4:06 PM CDT | Tornado Warning | LBF | Holt | 24 min |
| May 4, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| May 4, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 23 min |
| May 4, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| May 4, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.